MAUDE Adverse Event Report: EXACTECH, INC. BIOLEX; SEE H10

EXACTECH, INC. BIOLEX; SEE H10
Model Number COCR FEMORAL HEAD 26MM +5MM NECK
Medical Device Problem Codes Component Incompatible (1108); Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 01/18/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Prosthesis, hip, semi-constrained, metal/polymer, cemented.Additional information, including the product investigation, will be submitted within 30 days of receipt.
 
Event or Problem Description
It was reported, a 70 yo male patient, who had a right hip revision procedure in 2001, and was implanted with an accumatch m-series stem with an omnifit dual geometry cup, underwent a revision procedure on (b)(6) 2023, approximately 22 years post the initial procedure due to a loose cup and osteolysis.During booking the procedure, the information understood, was an exactech stem and a 26mm +5 head was in situ.The acetabular side was originally a competitor omnifit dual geometry cup, that was revised to another competitor trabecular metal revision cup, tm augments and a cemented avantage dual mobility cup.The stem needed a 28mm head to conform with the avantage poly dm liner.Information communicated was that this stem taper is 12/14 and the only heads that are available reflect this taper.22,28,32 & 36mm head trials and implants were provided for the case.Once the acetabular revision had been performed, during trial reduction, the 12/14 28mm +7 head trial with the relevant offset and leg length seemed accurate.However, once the definitive implant was opened it did not fit the taper of the stem.It was too large.The stem taper was obviously smaller than the aperture of the head.It was then established that the trial did not fit appropriately either but had been less noticeable at the time.As no other option was available at the time for this patient, the surgeon decided to leave the head trial in situ to protect the stems taper until a suitable head could be provided.Further communication indicated that the pre 2006 m-series stems had an 11/13 taper.The patient¿s bone is insufficient to receive another revision femoral stem or a proximal femur replacement.Head replacement is the only viable option for this patient.The correct heads have been identified and are being sent from the us.The procedure will be completed following the correct devices receipt.The patient required prolonged hospitalization as a direct result of this issue.The product is not returning ¿ kept by the customer for analysis.No further information.
 
Additional Manufacturer Narrative
H6: loosening of implanted components is a known event associated with joint replacement therapy.Based on the review of all available information and the analysis, there are no design, manufacturing, user related, or patient related issues that appear to have contributed to this event.The event of femoral loosening reported was likely the result of failure of the bond between the bone cement and the femoral component, which lead to aseptic (non-infected) loosening of the femoral component.

Brand Name
BIOLEX
Common Device Name
SEE H10
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer Contact
kate jacobson
3523771140
MDR Report Key16393506
Report Number1038671-2023-00183
Device Sequence Number17738576
Product Code JDI
UDI-Device Identifier10885862009630
UDI-Public10885862009630
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K862234
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2001
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberCOCR FEMORAL HEAD 26MM +5MM NECK
Device Catalogue Number100-26-05
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/19/2023
Supplement Date Received by Manufacturer06/06/2023
Initial Report FDA Received Date02/16/2023
Supplement Report FDA Received Date06/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN.
Outcome Attributed to Adverse Event Hospitalization;
Patient Age70 YR
Patient SexMale